Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Amitriptyline interact with Norco?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 1754 Questions

default
Posted on Mon, 7 May 2018 in Medicines and Side Effects
Question: I overdosed I had taken norco and amitriptyline 300 mg. My prescription in the er they gave me narcan and I had serious reaction, even though I hadn't taken a lot of norco? What happened? The er md said they didn't believe me. I just don't understand.
doctor
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
It can be drug reaction even in usual dose

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, though drug reactions or side effects can occur in usual therapeutic doses but can you explain how much did you take as in toxic overdoses it may need to be managed with antidotes or to look for blood gases, bicarbonate, and acidity of blood and other aspects of drug toxicity and may need management accordingly.

Drink more amount of water, and in cases of decreased urinary output or any other symptoms like vomiting or nausea or drowsiness kindly get a second opinion by a medical specialist.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Saddiq Ulabidin 2 hours later
I took 3norco 10 mg. 350 mg.of amitriptylene. I was unconscious and non responsive. I have taken amitriptylene for 30 years, How could the Narcan cause such a violent reaction?
doctor
Answered by Dr. Saddiq Ulabidin 19 minutes later
Brief Answer:
It can cause sedation

Detailed Answer:
Hi! This can cause sedation sepcially amytryptaline in such high daily dose combined with codiene can cause too much sedation. Though none of these are in toxic ranges. Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Saddiq Ulabidin 17 hours later
I heard that amitryptine attached to the same receptors as opioids, I know I am beating a dead horse but my family thinks I tried to commit suicide, when I only took 30 mgs of Norco which I have been taking for about 10 years. Plus 350 mgs of amitriptylene for 30 years. I didn't try to kill myself but no one believes me. Help?
doctor
Answered by Dr. Saddiq Ulabidin 23 minutes later
Brief Answer:
Both act synergistically and lead to more sedation

Detailed Answer:
Hi! Both these drugs act synergistically and cause excessive sedation and it's quite high doses as you had mentioned. If you had been taking same and it didn't cause sedation before, may be you had taken more than usual dose by mistake or even the black out can also be some other reason like neurological or cardiac still toxicology screen and drug levels can be done to rule out the cause. Regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Amitriptyline

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

keep feeling this random flutter in my chest . comes and goes, in ae a week and a half ago, thay said heartrate was high then 140bm, since then doctor gave me atenol 50 mg to slow it down a little, which has worked. then 3 days ago is started again, lasted before for and or so, then same, second day. today it has been on and off throughout the day.



I am curently take ranitidine for gord that i have, and been taking amitriptyline 25 mg at night for last for last 6 weeks, and allso Zopiclone 3.75 mg 2 at night, 13 weeks, doctor said that should reduce amount to 1 a night then gradualy stop taking them. wondering if the tablets an cause irregular hearbeats like i get, can feel it slow then feels like skips a beat and feel it flutter in my chest.



Thanks for any advice you give me.

doctor1 MD

I have experienced rapid heartbeat, and adrenaline rush, lightheadedness, dizziness during daily routines (for example today during giving the dog a bath). I have been treated with migraines and my doctor is wheening me off amitriptyline. but I have experienced this before the wheening started.

doctor1 MD

I am 73 year old female. Two months ago I woke up with numb then tingling fingertips on both hands. The symptoms progressed to my fingers and then my hands. Occasionally I notice my hands tingling during the day. Another symptom that plagues me is the constant need to clear my throat and remove phlegm from mouth. Every morning I have a collection of phlegm that I need to expell. Intermittantly my heart beats strongly. Are these symptoms connected? I take synthroid, omeprasol and amitriptyline daily. Otherwise I am in very good health. My blood pressure is 110/70.

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...

doctor1 MD

I have a problem between L2-3 . disc is worn out. I stretch all the time , have a inversion table. I am a bit overweigh. I'm a metal fabricator and lift all the time. I were weigh belts all the time when working or doing anything at home to...

doctor1 MD

hi, my wife is 48 years old and is a housewife. no children at home. for past 1 week she is facing major giddiness, severe headache , panic attack , depression and lack of sleep. i am her husband, travelling mostly for work. she was treated with...